How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Y. Your Own Question
Dr. Y.
Dr. Y., Urologist
Category: Urology
Satisfied Customers: 20370
Experience:  I am fellowship trained specializing in general urology and reconstructive urology.
32613003
Type Your Urology Question Here...
Dr. Y. is online now
A new question is answered every 9 seconds

I have been told by my dr. that my kidneys are being affected

Customer Question

I have been told by my dr. that my kidneys are being affected by metformin .What should I do?
Submitted: 1 year ago.
Category: Urology
Customer: replied 1 year ago.
Metformin is effecting my kidneys. I am a Type 2 diabetic. Age onset. I am 73 years old. Family history of age onset diabetes. I take an insulin shot at night before bedtime. I also take glucotol during the day and trying to adjust my food. What else can I do. I stopped talking the metformin about a week ago my sugar is high.
Expert:  Dr. Y. replied 1 year ago.
Hello and thanks for trusting me to help you today. I look forward to working with you.
Have you been seen by a nephrologist yet?
Are you taking any other medications for any other medical problems?
Customer: replied 1 year ago.
Lisinopril generic for Zestril for high blood pressure 20mg 1 a day
Simvastatin 40mg for cholesterol in the evening
She just told me last week that my kidneys are affected but didn't suggest anything else. I have not seen a Nephrologist
Expert:  Dr. Y. replied 1 year ago.
The metformin is probably not causing the kidney failure. The lisinopril is the more likely culprit.
If your doctor is not sure what is causing your problem, they need to refer you to a nephrologist to determine exactly which one or more of your medications are leading to your problem. Hope this helps.
Customer: replied 1 year ago.
Big help! Thank you! I will be making an appointment with the Nephrologist tomorrow. Thank you Thank you Thank you!
Expert:  Dr. Y. replied 1 year ago.
You're welcome. I wish you the very best. Please don't forget to leave me a rating. Thanks!